Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 158, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 27, 2017, 1:19 AM CDT for 4 counties in Missouri; Calhoun County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2017, 1:19 AM CDT (06:19 UTC)
- Expired
- Jul 27, 2017, 2:00 AM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Lincoln County, MO, Montgomery County, MO, Saint Charles County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2000 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted.
600
WUUS53 KLSX 270619
SVRLSX
ILC013-MOC113-139-183-219-270700-
/O.NEW.KLSX.SV.W.0158.170727T0619Z-170727T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
119 AM CDT THU JUL 27 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
South central Calhoun County in southwestern Illinois...
Northwestern St. Charles County in east central Missouri...
Lincoln County in east central Missouri...
East central Montgomery County in east central Missouri...
Central Warren County in east central Missouri...
* Until 200 AM CDT.
* At 119 AM CDT, a severe thunderstorm was located over Hawk Point,
moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
O'Fallon, St. Peters, Wentzville, Lake St. Louis, Dardenne Prairie,
Troy, Warrenton, Weldon Spring, Wright City, Cottleville, St. Paul,
Moscow Mills, Winfield, Davis, Jonesburg, Truesdale, Hawk Point,
Innsbrook, New Melle and Josephville.
This includes Interstate 70 in Missouri between exits 183 and 220.
This also includes Cuivre River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3913 9121 3910 9060 3909 9059 3867 9068
3878 9139
TIME...MOT...LOC 0619Z 280DEG 37KT 3895 9112
HAIL...<.75IN
WIND...60MPH
$$
Glass3 follow-up statements
150
WWUS53 KLSX 270637
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
137 AM CDT THU JUL 27 2017
MOC139-270646-
/O.CAN.KLSX.SV.W.0158.000000T0000Z-170727T0700Z/
Montgomery MO-
137 AM CDT THU JUL 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONTGOMERY COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3910 9060 3909 9059 3867 9068 3876 9129
3913 9111
TIME...MOT...LOC 0636Z 278DEG 31KT 3894 9093
$$
ILC013-MOC113-183-219-270700-
/O.CON.KLSX.SV.W.0158.000000T0000Z-170727T0700Z/
Calhoun IL-St. Charles MO-Lincoln MO-Warren MO-
137 AM CDT THU JUL 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTH CENTRAL CALHOUN...NORTHWESTERN ST. CHARLES...LINCOLN AND
NORTHEASTERN WARREN COUNTIES...
At 136 AM CDT, a severe thunderstorm was located over Moscow Mills,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
O'Fallon, St. Peters, Wentzville, Lake St. Louis, Dardenne Prairie,
Troy, Warrenton, Weldon Spring, Wright City, Cottleville, St. Paul,
Moscow Mills, Winfield, Davis, Truesdale, Hawk Point, Innsbrook, New
Melle, Josephville and Fountain N' Lakes.
This also includes Cuivre River State Park.
This includes Interstate 70 in Missouri between exits 188 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3910 9060 3909 9059 3867 9068 3876 9129
3913 9111
TIME...MOT...LOC 0636Z 278DEG 31KT 3894 9093
HAIL...<.75IN
WIND...60MPH
$$
Glass531
WWUS53 KLSX 270649
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
149 AM CDT THU JUL 27 2017
MOC219-270659-
/O.CAN.KLSX.SV.W.0158.000000T0000Z-170727T0700Z/
Warren MO-
149 AM CDT THU JUL 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3910 9060 3909 9059 3882 9065 3885 9096
3887 9096 3887 9110 3912 9100
TIME...MOT...LOC 0649Z 280DEG 37KT 3892 9076
$$
ILC013-MOC113-183-270700-
/O.CON.KLSX.SV.W.0158.000000T0000Z-170727T0700Z/
Calhoun IL-St. Charles MO-Lincoln MO-
149 AM CDT THU JUL 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTH CENTRAL CALHOUN...NORTHWESTERN ST. CHARLES AND SOUTHEASTERN
LINCOLN COUNTIES...
At 149 AM CDT, a severe thunderstorm was located over Chain of Rocks,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
O'Fallon, Wentzville, Troy, St. Paul, Moscow Mills, Winfield, Davis,
Josephville, Fountain N' Lakes, Chain of Rocks, Flint Hill, Old
Monroe, Batchtown, Foley, Cave and Beechville.
This also includes Cuivre River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3910 9060 3909 9059 3882 9065 3885 9096
3887 9096 3887 9110 3912 9100
TIME...MOT...LOC 0649Z 280DEG 37KT 3892 9076
HAIL...<.75IN
WIND...60MPH
$$
Glass072
WWUS53 KLSX 270659
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
159 AM CDT THU JUL 27 2017
ILC013-MOC113-183-270709-
/O.EXP.KLSX.SV.W.0158.000000T0000Z-170727T0700Z/
Calhoun IL-St. Charles MO-Lincoln MO-
159 AM CDT THU JUL 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CALHOUN...
NORTHWESTERN ST. CHARLES AND SOUTHEASTERN LINCOLN COUNTIES WILL
EXPIRE AT 200 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 3910 9060 3909 9059 3882 9065 3885 9096
3887 9096 3887 9110 3912 9100
TIME...MOT...LOC 0659Z 280DEG 37KT 3890 9065
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 12:23 AM CDT, 56 minutes earlier.
Area forecast discussion, Jul 27, 12:23 AM CDT, 56 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1223 AM CDT Thu Jul 27 2017 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 323 PM CDT Wed Jul 26 2017 Primary concern will transition this evening from heat to localized heavy rainfall. Will be trimming far northwestern portion of heat advisory off as thicker midlevel clouds have kept temperatures in the low 90s preventing heat index values from approaching 105F. Rest of advisory still looks good and will continue until 8PM. Still lots of uncertainty with respect to convective trends for overnight tonight. Retreating warm front is currently across the Mississippi River in Illinois and continues to push northeastward. Believe heaviest axis of rainfall may set up roughly along that boundary which is forecast to also be roughly collocated with strong upper-level forcing for ascent via vorticity maxima and low-level moisture convergence. This axis however will likely stay east/northeast of the CWA. Showers and thunderstorms will likely fill in behind that area along trailing cold front. Due to copious amounts of cloud cover and more stable air across the lower-mid Missouri Valley, convection will likely not be as rigorous as thought 24 hours ago. Not seeing too much of a severe threat as freezing levels are very high with only modest midlevel lapse rates. Cannot rule out a wet microburst however in a stronger core. Main concern with convection tonight will continue to be on localized heavy rainfall. There are quite a few mitigating factors for widespread flash flooding tonight including dry antecedent conditions (and low soil moisture percentiles), more stable air upstream than forecast 12-24 hours ago mentioned above, and very high flash flood guidance (2-3" in one hour). That being said, will be leaving the flash flood watch alone for now as still expecting a round of showers and thunderstorms within the watch area in a very supportive environment (deep warm cloud depths and very high PWAT values) for efficient precipitation production. Training would need to occur though to produce problems in local areas. Scattered-numerous storms will continue along and ahead of the cold front through the overnight hours into early Thursday morning bringing for most areas some very welcome rainfall. Believe there will be a lull in activity during the late morning hours before mostly scattered storms fire along the cold front in the early afternoon. Highest PoPs for Thursday afternoon look to be across portions of southeast Missouri and southwest Illinois where cold front is expected to be located. Localized heavy rainfall again may be possible if storms train across the same areas. High temperatures tomorrow will be quite a bit cooler than that of today due to an increase in cloud cover and convection. Highs in the mid 80s are likely for most, which is near to slightly below normal for late July. Gosselin .LONG TERM... (Thursday Night through Next Wednesday) Issued at 323 PM CDT Wed Jul 26 2017 High pressure will build over the region by Friday night. Northwest flow will dominate the pattern throughout the forecast period. The area will see temperatures below climatological normals for both afternoon highs and morning lows along with dry weather. High pressure aloft will move west in response to a series of short waves diving south out of the high plains starting Monday morning. A weak boundary will setup in southern Iowa ahead of a cold front that will impact the area later in the week. Kelly && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 1156 PM CDT Wed Jul 26 2017 Thunderstorm trends continue to be the biggest forecast challenge. Expect numerous to widespread showers and thunderstorms to affect the forecast area...mainly north of I-44 in Missouri and I-64 in Illinois. Thunderstorms will be capable of producing MVFR and IFR conditions in heavy downpours as well as isolated wind gusts to 25-35kts. Also, expect ceilings across northern Missouri and west central Illinois to drop to MVFR over the next few hours as low pressure moves along a cold front which will drift southeast through the period. MVFR ceilings will likely get as far south as central Missouri and may get as far east as the St. Louis Metro area into southwest Illinois by Thursday morning. Shower and thunderstorm activity should diminish after 14-17Z Thursday, but may increase again south of I-44 Thursday afternoon due to daytime heating. SPECIFICS FOR KSTL: Occasional showers and thunderstorms will affect the terminal through the overnight hours. VFR conditions will prevail, but any storm that moves over the terminal will be capable of producing intermittent IFR conditions in moderate to heavy rain. Wind direction will be very variable due to storms in the area...though the general direction should be from the south most of the time. Expect thunderstorm activity to diminish after 12Z...though timing is uncertain. Could see additional thunderstorm activity Thursday afternoon, but current indications are that afternoon activity will be south of the terminal. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 26, 11:15 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 1115 PM CDT Wed Jul 26 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271130- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 1115 PM CDT Wed Jul 26 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Strong thunderstorms are possible tonight across much of the area. A few of the storms may be severe. Damaging winds are the primary severe weather threat. Additionally, locally heavy rain is possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few strong to severe thunderstorms are possible on Thursday across parts of east central and southeast Missouri and southwest Illinois. Damaging winds are the primary severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, mainly in northeast Missouri and west central Illinois. Carney
In the hours before
Local storm report, Jul 26, 10:33 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1033 PM CDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG FESTUS 38.22N 90.41W
07/26/2017 JEFFERSON MO TRAINED SPOTTER
TREES DOWN IN SMALL RESIDENTIAL AREA AND THROUGHOUT
SUNSET PARK. SOME SIDING ALSO REMOVED FROM A HOME.
DAMAGE APPEARS TO BE FROM A MICROBURST.
&&
EVENT NUMBER LSX1700579
FGLASSSpecial weather statement, Jul 27, 12:56 AM CDT, 23 minutes before
Special Weather Statement National Weather Service St Louis MO 1256 AM CDT THU JUL 27 2017 MOZ051-052-060-061-270645- Montgomery MO-St. Charles MO-Lincoln MO-Warren MO- 1256 AM CDT THU JUL 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ST. CHARLES... SOUTHWESTERN LINCOLN...MONTGOMERY AND CENTRAL WARREN COUNTIES UNTIL 145 AM CDT... At 1256 AM CDT, Doppler radar was tracking a strong thunderstorm over Bellflower, moving east at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Wentzville, Troy, Warrenton, Wright City, Montgomery City, Moscow Mills, Davis, New Florence, Jonesburg, Truesdale, Hawk Point, Innsbrook, Bellflower, Buell, Big Spring, Foristell, High Hill, Middletown, Truxton and Cave. This includes Interstate 70 in Missouri between exits 170 and 203. This also includes Cuivre River State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3915 9148 3911 9087 3871 9091 3880 9160 TIME...MOT...LOC 0556Z 271DEG 28KT 3897 9138 Glass
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:56 AM CDT | Special Weather Statement | LSX | Lincoln, Montgomery, Warren | 49 min |
| Jul 26, 7:11 PM CDT | Special Weather Statement | LSX | Monroe | 49 min |
| Jul 27, 4:42 AM CDT | Flash Flood Warning | LSX | Bond, Fayette, Madison | 6 hr |
| Jul 27, 5:12 AM CDT | Flash Flood Warning | LSX | Clinton, Fayette, Marion | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.